advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Caddo Mills, Texas, USA:

My four and a half year old son just started public school, and we have a full time nurse's aid and a part-time nurse. Our problem is the nurse will not allow anyone but her to give glucagon. The instructions to school personnel from the nurse are to call 911 and wait. We live in a very small town, and it would take up to 20 minutes for EMS to show up to take care of my son. If he had a severe low and needed glucagon and couldn't receive glucagon immediately, what are the problems resulting from non-treatment?

Answer:

Your son needs access to glucagon from other personnel. It sounds like you need to contact the American Diabetes Association for assistance with this issue.

LD

[Editor's comment: See a previous answer on this topic.

I would also suggest to the nurse that other school personnel could at least be trained in the use of glucose gel. See Acute Emergencies of Diabetes. SS]

DTQ-20010917111333
Original posting 20 Sep 2001
Posted to School and Daycare

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:26
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.